Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at May 18, 2021, 4:20 PM CDT for Goliad County, Victoria County, Texas. It took effect at May 20, 2021, 9:18 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 4:20 PM CDT (21:20 UTC)
- In effect from
- May 20, 2021, 9:18 AM CDT
- Expired
- May 19, 2021, 4:06 AM CDT
- In force
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Goliad County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 119 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coleto Creek at Arnold Road Crossing (SCDT2). The gauge peaked at 7.41 ft at May 20, 2021, 4:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08176900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
580 WGUS44 KCRP 182120 FLWCRP BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Corpus Christi TX 420 PM CDT Tue May 18 2021 ...The National Weather Service in Corpus Christi TX has issued a Flood Warning for the following river in Texas... Coleto Creek at Arnold Road Crossing affecting Goliad and Victoria Counties. For the Coleto Creek...including Arnold Road Crossing...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/crp. && TXC175-469-190330- /O.NEW.KCRP.FL.W.0017.210520T1718Z-000000T0000Z/ /SCDT2.1.ER.210520T1718Z.210520T1800Z.210520T1938Z.NO/ 420 PM CDT Tue May 18 2021 The National Weather Service in Corpus Christi has issued a * Flood Warning for the Coleto Creek At Arnold Road Crossing. * From Thursday afternoon until further notice. * At 3:45 PM CDT Tuesday, the stage was 3.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage Thursday morning, cresting near 15.3 feet, then drop below flood stage Thursday afternoon. * Impact...At 15.0 feet, Minor lowland flooding reaches secondary and primary roads and low bridges. * Flood History...This crest compares to a previous crest of 15.3 feet on 05/15/1745. && Below are the latest river stages and stage forecasts: Fld Observed Forecasts (7 pm) Location Stg Stg Day/Time Wed Thu Fri Sat Sun Coleto Creek Arnold Road Cross 15.0 3.1 Tue 3 pm 7.5 14.2 10.4 7.4 MSG && LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722 $$ DV
2 follow-up statements
496 WGUS84 KCRP 190149 FLSCRP Flood Statement National Weather Service Corpus Christi TX 849 PM CDT Tue May 18 2021 ...The Flood Warning is extended for the following river in Texas... Coleto Creek at Arnold Road Crossing affecting Goliad and Victoria Counties. For the Coleto Creek...including Arnold Road Crossing...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/crp. && TXC175-469-191700- /O.EXT.KCRP.FL.W.0017.210520T1418Z-000000T0000Z/ /SCDT2.1.ER.210520T1624Z.210520T1800Z.210520T2010Z.NO/ 849 PM CDT Tue May 18 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Coleto Creek At Arnold Road Crossing. * From Thursday morning until further notice. * At 7:45 PM CDT Tuesday, the stage was 3.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage late Thursday morning, cresting near 15.4 feet. The river will fall below flood stage Thursday afternoon. * Impact...At 15.0 feet, minor lowland flooding reaches secondary and primary roads and low bridges. && Below are the latest river stages and stage forecasts: Fld Observed Forecasts (7 pm) Location Stg Stg Day/Time Wed Thu Fri Sat Sun Coleto Creek Arnold Road Cross 15.0 3.1 Tue 7 pm 9.5 14.3 10.9 8.3 6.4 && LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722 $$
632 WGUS84 KCRP 190906 FLSCRP Flood Statement National Weather Service Corpus Christi TX 406 AM CDT Wed May 19 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Coleto Creek At Arnold Road Crossing affecting Goliad and Victoria Counties. TXC175-469-191015- /O.CAN.KCRP.FL.W.0017.210520T1418Z-210519T0906Z/ /SCDT2.1.ER.210520T1624Z.210520T1800Z.210520T2010Z.NO/ 406 AM CDT Wed May 19 2021 ...The Flood Warning for the Coleto Creek At Arnold Road Crossing has been cancelled... The Flood Warning is cancelled for the Coleto Creek At Arnold Road Crossing. * At 2:45 AM CDT Wednesday the stage was 3.3 feet. * Flood stage is 15.0 feet. * Forecast...The river is now expected to crest below flood stage at near 13.0 feet just after midnight tonight. It will then fall and remain below flood stage. This is the last forecast for this event. && Below are the latest river stages and stage forecasts: Fld Observed Forecasts (7 am) Location Stg Stg Day/Time Thu Fri Sat Sun Mon Coleto Creek Arnold Road Cross 15.0 3.3 Wed 2 am 12.4 8.0 8.4 6.4 5.9 && LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722 $$ ANM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 4:06 PM CDT, 14 minutes earlier.
Area forecast discussion, May 18, 4:06 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
406 PM CDT Tue May 18 2021
.SHORT TERM (Tonight through Wednesday Night)...
Following last night's destructive MCS, our radar has remained
rather tranquil so far this afternoon with only a few showers at
times. The 4 PM satellite and surface analysis showed an outflow
boundary stretching from about 40NW Cotulla northeast through San
Antonio and up to near Bastrop. Fortunately for us, the mean
steering flow has backed more southerly so any deep convection
near this boundary will likely track north and farther away from
the region. However, we can't rule out new convective outflows
reinforcing this boundary and shoving it south into portions of
our northern Brush Country by early this evening, so scattered
30-50% PoPs remain focused in this area. Although deep layer shear
marginal at 30 knots or less, ample MLCAPEs of 2500 to 3600 J/kg
could still support some severe modes at times, especially north
of our CWA where the best 850 mb moisture advection takes aim.
Tonight should not feature a repeat of last night's bow echo as
background forcing is much more muted, but this will likely change
by Wednesday morning as the base of an upper trough rotates
northeast across the Rio Grande. What modest capping remains
early Wed morning should easily be overwhelmed by the deep ascent
accompanying this wave as it impinges on PWATs of 1.8 to 2.2
inches. Add to this today's outflow boundary crawling south
through our CWA and the byproduct should be another MCS taking
shape over the Brush Country before noon, and trekking east to our
coastal counties through the afternoon. SPC's day two outlook was
upgraded to a Slight Risk across the southern half of our CWA
pending the location of the outflow boundary. Given good agreement
among the CAMs on the convective mode being a squall line, high
winds should be the predominant severe threat. Flooding potential
remains high, although mean storm motions around 25 mph could
curb the severity of this. Additionally, if another cold
pool/mesohigh sets up Wednesday evening in the wake of this MCS
then PoPs may need to be lowered overnight even more than we
currently indicate. After collaborating with WPC, QPF amounts
tomorrow night were trimmed by 1-3 inches in most areas given the
increasing potential for this stable airmass.
&&
.LONG TERM (Thursday through Tuesday)...
The long term period is dominated with a mid to upper level blocking
pattern and a trough axis draped across South Texas that will bring
additional rounds of heavy rain at times through the weekend.
Models are showing the mid-level trough over S. TX becoming
amplified and even developing a closed low which will meander around
Deep S. TX/South into MX over this weekend. There's also some
indication of a surface trough across the area around the same time.
However, models differ with development and timing of these
features. Regardless the potential remains for heavy rainfall and
flooding with the extra support provided by energy associated with
the low and the surface trough. PWAT's start out in the long term
below normal then increase through Friday to near normal levels. A
flash flood watch remains in effect until Thursday. Additional
rainfall amounts from these storm along with already saturated soils
could lead to additional flash flooding and river flooding.
Afternoon highs will remain mostly in the 80s for most of the CWA
and overnight lows will be in the 70s with a slight warming trend at
the end of the period. The current pattern will eventually move on
and we start to dry out early next week as PoP's drop off and
will decrease.
&&
.MARINE...
Moderate to strong onshore flow will develop this evening and
continue through Wednesday night. A Small Craft Advisory is in
effect through Wednesday night. Isolated to scattered showers
and thunderstorms are possible this evening, before increasing to
scattered to numerous Wednesday afternoon and evening. Locally
high seas and strong wind gusts are possible with any of these
storms through Wednesday night. Southeasterly flow will increase
to moderate on Thursday and persist through the weekend. The
elevated flow and seas will result in Small Craft Should Exercise
Caution conditions from Thursday through early Friday. Flow will
become weak to moderate Monday. Additional rounds of scattered to
numerous showers and thunderstorms will be through Sunday
afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 84 69 80 72 / 70 90 80 50 30
Victoria 75 83 67 80 70 / 80 90 80 80 40
Laredo 74 84 69 88 72 / 70 90 50 20 10
Alice 75 86 67 84 69 / 70 90 80 50 20
Rockport 76 83 70 82 73 / 70 90 80 70 30
Cotulla 74 84 69 86 71 / 70 80 50 30 20
Kingsville 75 86 68 83 70 / 70 90 80 40 20
Navy Corpus 76 82 71 80 74 / 70 90 80 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Thursday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
GM...Small Craft Advisory until 7 PM CDT Wednesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
MCZ/93...SHORT TERM
BF/80...LONG TERMHazardous weather outlook, May 18, 3:09 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 309 PM CDT Tue May 18 2021 TXZ229>234-239>247-342>347-442-443-447-192015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 309 PM CDT Tue May 18 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated to scattered thunderstorms are possible today and tonight. A few storms could be strong to severe. A Flash Flood Watch is in effect through Thursday morning. There is a MODERATE risk of rip currents today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A squall line is likely to affect much of South Texas late Wednesday morning through the afternoon with heavy rainfall, strong winds and some hail. A few severe wind gusts and large hail are possible with this line of storms before the activity diminishes Wednesday night. Additional rounds of scattered to numerous showers and thunderstorms are expected Thursday through the weekend. A few storms could become strong or severe, along with a threat of heavy rainfall. A Flash Flood Watch is in effect through Thursday morning. There is a MODERATE risk of rip currents Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-192015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 309 PM CDT Tue May 18 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect until Thursday morning for the coastal and open waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms will be possible daily through the week. A few storms could become strong to possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 18, 2:37 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
237 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 2 SSE LAREDO 27.51N 99.47W
05/17/2021 WEBB TX PUBLIC
TREE LIMBS SNAPPED IN HALF.
&&
JCPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:28 PM CDT | Special Weather Statement | CRP | La Salle | 47 min |
| May 17, 7:42 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 48 min |
| May 17, 10:18 PM CDT | Special Weather Statement | CRP | La Salle | 57 min |
| May 17, 10:50 PM CDT | Special Weather Statement | CRP | Webb | 40 min |
| May 17, 11:04 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| May 17, 11:35 PM CDT | Special Weather Statement | CRP | Zapata | 40 min |
| May 17, 11:41 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| May 17, 11:59 PM CDT | Special Weather Statement | CRP | Webb | 46 min |
| May 18, 12:11 AM CDT | Special Weather Statement | CRP | Duval | 49 min |
| May 18, 12:14 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, McMullen, Webb | 3 hr |
| May 18, 12:39 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 51 min |
| May 18, 12:57 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 48 min |
| May 18, 1:00 AM CDT | Special Weather Statement | CRP | Duval | 45 min |
| May 18, 1:43 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 47 min |
| May 18, 1:51 AM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 24 min |
| May 18, 2:16 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Jim Wells, Live Oak, Nueces, San Patricio | 44 min |
| May 18, 2:18 AM CDT | Special Marine Warning | CRP | 27 min | |
| May 18, 2:19 AM CDT | Special Weather Statement | CRP | Nueces | 26 min |
| May 18, 2:31 AM CDT | Special Weather Statement | CRP | Live Oak | 29 min |
| May 18, 3:01 AM CDT | Special Weather Statement | CRP | Bee, Live Oak, Refugio, San Patricio | 29 min |
| May 18, 3:04 AM CDT | Special Marine Warning | CRP | 41 min | |
| May 18, 3:20 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 45 hr |
| May 18, 3:29 AM CDT | Special Marine Warning | CRP | 31 min | |
| May 18, 3:35 AM CDT | Small Craft Advisory | CRP | 48 hr | |
| May 18, 3:42 AM CDT | Special Weather Statement | CRP | Bee, Calhoun, Goliad, Refugio | 33 min |
| May 18, 5:24 AM CDT | Special Weather Statement | CRP | Jim Wells | 36 min |
| May 18, 12:29 PM CDT | River Flood Warning | CRP | Live Oak, McMullen | 3 hr |
| May 18, 12:34 PM CDT | River Flood Warning | CRP | Live Oak | 38 hr |
| May 18, 12:38 PM CDT | River Flood Warning | CRP | Live Oak | 55 hr |
| May 18, 12:41 PM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 9 hr |
| May 18, 12:51 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 9 hr |
| May 18, 1:25 PM CDT | River Flood Warning | CRP | Refugio | 50 hr |
| May 18, 1:41 PM CDT | River Flood Warning | CRP | Bee | 55 hr |
| May 18, 2:11 PM CDT | River Flood Warning | CRP | Victoria | 11 days |
| May 18, 2:36 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 25 days |
| May 18, 3:39 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 18 hr |
| May 18, 5:09 PM CDT | River Flood Warning | CRP | Nueces | 4 days |
| May 18, 5:21 PM CDT | Special Weather Statement | CRP | La Salle | 24 min |
| May 18, 5:44 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 46 min |
| May 18, 6:32 PM CDT | Special Weather Statement | CRP | McMullen | 43 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.